During orthotopic liver transplantation a patient received ε-aminocaproic acid and clotting factors. Shortly after hepatic artery clamping the patient developed a massive intracardiac/intravascular thrombosis that resulted in cardiac arrest. After diagnosis by transesophageal echocardiography, the patient was treated with recombinant tissue plasminogen activator through a central venous catheter advanced into the right atrium. After treatment with recombinant tissue plasminogen activator, the patient's hemodynamic status improved, permitting the liver transplant to be completed. The patient was ultimately discharged to home. We report the successful intraoperative resuscitation of a patient with acute intracardiac/intravascular thrombosis during an orthotopic liver transplantation using thrombolytic therapy.
|Original language||English (US)|
|Number of pages||5|
|Journal||Anesthesia and analgesia|
|State||Published - Mar 2006|
ASJC Scopus subject areas
- Anesthesiology and Pain Medicine